Alert archive / Indiana / Winter Storm Warnings in 2025

Winter Storm Warning 3, NWS Indianapolis, IN

December 13, 202527 counties in Indiana

NWS Indianapolis, IN issued this winter storm warning at Dec 13, 2025, 3:10 AM EST for 27 counties in Indiana. It took effect at Dec 13, 2025, 11:00 AM EST. It was in force for 10 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 13, 2025, 3:10 AM EST (08:10 UTC)
In effect from
Dec 13, 2025, 11:00 AM EST
Expired
Dec 13, 2025, 9:26 PM EST
In force
10 hr
Issued by
NWS Indianapolis, IN
All 27 counties

Bartholomew County, IN, Boone County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 12:35 PM ESTSNOW 12 Ne Mccordsville, IN
Dec 13, 1:44 PM ESTSNOW 1.41 Se Indianapolis Int'L, INSnowfall through 100 PM EST.
Dec 13, 1:46 PM ESTSNOW 21 W Franklin, INSnowfall through 130 PM EST.
Dec 13, 1:49 PM ESTSNOW 1.5Rushville, INSnowfall through 140 PM EST.
Dec 13, 1:51 PM ESTSNOW 1.61 N Anderson, IN
Dec 13, 2:17 PM ESTSNOW 4.33 S Terre Haute, IN
Dec 13, 2:19 PM ESTSNOW 2Speedway, INSnowfall through 200 PM EST.
Dec 13, 2:27 PM ESTSNOW 2.51 E Rockville, IN
Dec 13, 2:41 PM ESTSNOW 21 Se Indianapolis Int'L, INSnowfall through 230 PM EST.
Dec 13, 2:43 PM ESTSNOW 4New Whiteland, INSnowfall as of 230 PM EST.
Dec 13, 2:45 PM ESTSNOW 22 E Anderson, IN
Dec 13, 2:49 PM ESTSNOW 3Bargersville, IN
Dec 13, 2:49 PM ESTSNOW 43 Wnw New Whiteland, IN
Dec 13, 2:59 PM ESTSNOW 4Thorntown, IN
Dec 13, 3:00 PM ESTSNOW 2.5Rushville, IN
Dec 13, 3:00 PM ESTSNOW 2.91 Se Frankfort, IN
Dec 13, 3:07 PM ESTSNOW 2.51 Ne Anderson, IN
Dec 13, 3:10 PM ESTSNOW 3.51 Nne Country Club Heig, IN
Dec 13, 3:10 PM ESTSNOW 4.14 Nw Ball State Univers, IN
Dec 13, 3:17 PM ESTSNOW 1.91 W Yorktown, IN
Dec 13, 3:19 PM ESTSNOW 3.51 W Franklin, IN
Dec 13, 3:21 PM ESTSNOW 2.51 Se Country Club Heigh, IN
Dec 13, 3:22 PM ESTSNOW 4.2Bargersville, IN
Dec 13, 3:40 PM ESTSNOW 31 Wsw Purdue University, IN
Dec 13, 3:41 PM ESTSNOW 3.51 Nne Anderson, IN
Dec 13, 3:55 PM ESTSNOW 3.53 W Chesterfield, IN
Dec 13, 4:12 PM ESTSNOW 32 W Frankfort, IN
Dec 13, 4:20 PM ESTSNOW 43 Se Cicero, IN
Dec 13, 4:53 PM ESTSNOW 3.7Rushville, IN
Dec 13, 4:55 PM ESTSNOW 4.31 Nne Anderson, IN
Dec 13, 4:57 PM ESTSNOW 44 Ene Carmel, IN
Dec 13, 5:02 PM ESTSNOW 33 N Zionsville, INSnowfall through 430 PM EST.
Dec 13, 5:04 PM ESTSNOW 2.51 E Fishers, IN
Dec 13, 5:04 PM ESTSNOW 41 Ne Rushville, IN
Dec 13, 5:05 PM ESTSNOW 6Thorntown, IN
Dec 13, 5:06 PM ESTSNOW 4.5Clarks Hill, IN
Dec 13, 5:08 PM ESTSNOW 3.1Carmel, INSnowfall through 400 PM EST.
Dec 13, 5:10 PM ESTSNOW 3.51 Ssw Monument Circle, IN
Dec 13, 5:13 PM ESTSNOW 51 W Franklin, INSnowfall as of 500 PM EST.
Dec 13, 5:16 PM ESTSNOW 42 Wnw Williams Creek, IN
Dec 13, 5:25 PM ESTSNOW 4.81 W Avon, IN
Dec 13, 5:26 PM ESTSNOW 5.1Franklin, IN
Dec 13, 5:28 PM ESTSNOW 4.51 Se Westfield, IN
Dec 13, 5:30 PM ESTSNOW 4.7Country Club Heights, INSnowfall as of 500 pm EST.
Dec 13, 5:40 PM ESTSNOW 53 E North Terre Haute, IN
Dec 13, 5:42 PM ESTSNOW 5.11 Se Clarksburg, IN
Dec 13, 5:50 PM ESTSNOW 5.41 Se Terre Haute, IN
Dec 13, 5:56 PM ESTSNOW 63 S Anderson, IN
Dec 13, 6:00 PM ESTSNOW 4.14 S Devore, IN
Dec 13, 6:05 PM ESTSNOW 5.53 Sw Westfield, IN
Dec 13, 6:20 PM ESTSNOW 6Selma, IN
Dec 13, 6:22 PM ESTSNOW 5.62 N Country Club Height, IN
Dec 13, 6:23 PM ESTSNOW 3.52 W Frankfort, IN
Dec 13, 6:28 PM ESTSNOW 5.5Fishers, IN
Dec 13, 6:37 PM ESTSNOW 5.75 Nne Brownsburg, IN
Dec 13, 6:48 PM ESTSNOW 4.91 Ne Anderson, IN
Dec 13, 6:50 PM ESTSNOW 5Rushville, IN
Dec 13, 7:05 PM ESTSNOW 5.51 W Chesterfield, IN
Dec 13, 7:06 PM ESTSNOW 51 Se Indianapolis Int'L, IN
Dec 13, 7:10 PM ESTSNOW 5Greensburg, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

731 
WWUS43 KIND 130810
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
310 AM EST Sat Dec 13 2025

INZ028>030-035>040-043>049-051>057-064-065-140500-
/O.UPG.KIND.WW.Y.0013.251213T1600Z-251214T0500Z/
/O.NEW.KIND.WS.W.0003.251213T1600Z-251214T0500Z/
Warren-Tippecanoe-Clinton-Fountain-Montgomery-Boone-Tipton-
Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-
Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Bartholomew-
Decatur-
Including the cities of Gosport, Shelbyville, Plainfield, West
Lafayette, Rushville, Fishers, Brazil, Martinsville, Franklin,
Mooresville, Greenfield, Greensburg, Spencer, West Lebanon,
Williamsport, New Castle, Terre Haute, Tipton, Montezuma,
Greencastle, Columbus, Lafayette, Danville, Veedersburg,
Covington, Brownsburg, Greenwood, Crawfordsville, Noblesville,
Fairview Park, Frankfort, Attica, Carmel, Clinton, Lebanon,
Zionsville, Rockville, Rosedale, Indianapolis, and Anderson
310 AM EST Sat Dec 13 2025

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 
MIDNIGHT EST TONIGHT...

* WHAT...Heavy snow expected. Total snow accumulations between 4 and 
  6 inches. Isolated higher amounts possible.

* WHERE...Portions of central, east central, and west central 
  Indiana.

* WHEN...From 11 AM this morning to midnight EST tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

INZ021-031-041-042-060>063-070>072-140500-
/O.CON.KIND.WW.Y.0013.251213T1600Z-251214T0500Z/
Carroll-Howard-Delaware-Randolph-Sullivan-Greene-Monroe-Brown-
Lawrence-Jackson-Jennings-
Including the cities of Nashville, Winchester, Union City,
Bloomfield, Jasonville, Delphi, Seymour, Mitchell, Farmersburg,
Worthington, Linton, Sullivan, Parker City, Bedford, North
Vernon, Carlisle, Flora, Muncie, Shelburn, Farmland, Kokomo, and
Bloomington
310 AM EST Sat Dec 13 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING 
TO MIDNIGHT EST TONIGHT...

* WHAT...Snow expected. Total snow accumulations between 1 and 3 
  inches.

* WHERE...Portions of central, east central, north central, south 
  central, southeast, and southwest Indiana.

* WHEN...From 11 AM this morning to midnight EST tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

JP
2 follow-up statements
835 
WWUS43 KIND 131815
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
115 PM EST Sat Dec 13 2025

INZ041-042-140415-
/O.UPG.KIND.WW.Y.0013.000000T0000Z-251214T0500Z/
/O.EXA.KIND.WS.W.0003.000000T0000Z-251214T0500Z/
Delaware-Randolph-
Including the cities of Muncie, Parker City, Farmland,
Winchester, and Union City
115 PM EST Sat Dec 13 2025

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations between 3 and 5 
  inches.

* WHERE...Delaware and Randolph Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

INZ028>030-035>040-043>049-051>057-064-065-140415-
/O.CON.KIND.WS.W.0003.000000T0000Z-251214T0500Z/
Warren-Tippecanoe-Clinton-Fountain-Montgomery-Boone-Tipton-
Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-
Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Bartholomew-
Decatur-
Including the cities of Brownsburg, Shelbyville, Lebanon,
Columbus, Williamsport, Rockville, Martinsville, Attica,
Veedersburg, Greenwood, Plainfield, Covington, Greensburg,
Greenfield, Crawfordsville, Clinton, New Castle, Franklin,
Anderson, Greencastle, Noblesville, Indianapolis, West Lafayette,
West Lebanon, Mooresville, Brazil, Gosport, Montezuma, Spencer,
Carmel, Rushville, Fishers, Danville, Terre Haute, Lafayette,
Frankfort, Fairview Park, Rosedale, Tipton, and Zionsville
115 PM EST Sat Dec 13 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST 
TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations between 2 and 5 
  inches.

* WHERE...Portions of central, east central, and west central 
  Indiana.

* WHEN...Until midnight EST tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

INZ021-031-060>063-070>072-140415-
/O.CON.KIND.WW.Y.0013.000000T0000Z-251214T0500Z/
Carroll-Howard-Sullivan-Greene-Monroe-Brown-Lawrence-Jackson-
Jennings-
Including the cities of Flora, Delphi, Worthington, Bedford,
Seymour, Linton, Bloomington, Shelburn, Farmersburg, Jasonville,
Sullivan, Bloomfield, Carlisle, North Vernon, Mitchell, Kokomo,
and Nashville
115 PM EST Sat Dec 13 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST 
TONIGHT...

* WHAT...Snow. Additional snow accumulations between 1 and 4 inches.

* WHERE...Portions of central, north central, south central, 
  southeast, and southwest Indiana.

* WHEN...Until midnight EST tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Melo
228 
WWUS43 KIND 140226
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
926 PM EST Sat Dec 13 2025

INZ028>030-035>049-051>057-064-065-141030-
/O.CAN.KIND.WS.W.0003.000000T0000Z-251214T0500Z/
/O.EXB.KIND.WW.Y.0013.000000T0000Z-251214T1200Z/
Warren-Tippecanoe-Clinton-Fountain-Montgomery-Boone-Tipton-
Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-
Shelby-Rush-Bartholomew-Decatur-
Including the cities of Fishers, New Castle, Plainfield,
Rushville, Brazil, Anderson, Spencer, Mooresville, Indianapolis,
Greenwood, Clinton, Frankfort, West Lafayette, Tipton, Rockville,
Franklin, Farmland, Attica, Muncie, Parker City, Carmel,
Winchester, Greensburg, Greencastle, Veedersburg, Rosedale,
Covington, Union City, Terre Haute, Lafayette, Shelbyville,
Danville, West Lebanon, Gosport, Columbus, Lebanon, Fairview
Park, Zionsville, Martinsville, Brownsburg, Noblesville,
Williamsport, Greenfield, Montezuma, and Crawfordsville
926 PM EST Sat Dec 13 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Blowing snow will cause continued travel difficulties 
  tonight.

* WHERE...Portions of central, east central, and west central 
  Indiana.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Plan on slippery and snow covered road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

INZ021-031-060>063-070>072-141030-
/O.EXT.KIND.WW.Y.0013.000000T0000Z-251214T1200Z/
Carroll-Howard-Sullivan-Greene-Monroe-Brown-Lawrence-Jackson-
Jennings-
Including the cities of Worthington, Delphi, Shelburn, Sullivan,
Bloomington, Nashville, Seymour, Linton, Kokomo, Bloomfield,
Flora, Jasonville, Bedford, Mitchell, North Vernon, Carlisle, and
Farmersburg
926 PM EST Sat Dec 13 2025

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Blowing snow will cause continued travel difficulties 
  tonight.

* WHERE...Portions of central, north central, south central, 
  southeast, and southwest Indiana.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Plan on slippery and snow covered road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Ryan

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 12:37 AM EST, 2 hours 33 minutes earlier. Its key messages:

  • Winter Weather Advisory most areas Saturday into Saturday evening. Cold Weather Advisory all areas Sunday morning.
  • Accumulating snowfall will occur midday Saturday into Saturday evening. Three to 5 inch accumulations will be common.
  • Arctic outbreak late Saturday to Monday morning. Low temperatures near or below zero and dangerous sub-zero wind chills down to -20F.
  • Temperatures will warm to above normal by middle of next week, with most snow melted by Thursday.
Area forecast discussion, Dec 13, 12:37 AM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1237 AM EST Sat Dec 13 2025

.KEY MESSAGES...

- Winter Weather Advisory most areas Saturday into Saturday evening.
  Cold Weather Advisory all areas Sunday morning.

- Accumulating snowfall will occur midday Saturday into Saturday
  evening. Three to 5 inch accumulations will be common.

- Arctic outbreak late Saturday to Monday morning. Low temperatures
  near or below zero and dangerous sub-zero wind chills down to -20F.

- Temperatures will warm to above normal by middle of next week,
  with most snow melted by Thursday.

&&

.FORECAST UPDATE...
Issued at 935 PM EST Fri Dec 12 2025

Cloudy skies across central Indiana this evening. 02Z temperatures
were in the upper 20s and lower 30s.

Overall quiet weather will continue for most of the night as the
region remains shrouded in cloud cover. A cold front currently
moving into northern Illinois will reach the northern Wabash Valley
just prior to daybreak before dropping further southeast on
Saturday. This front is the feature that will allow the surge of
bitterly cold air to overspread the area by Saturday night. Not
entirely out of the question that a few flurries may accompany the
front very late tonight into Saturday morning but expect most areas
remain dry. Temperatures will drop into the teens across the
northern Wabash Valley by daybreak with low to mid 20s further south
across the forecast area.

Onset of snow with the approaching clipper will be as early as 15Z
Saturday in the Wabash Valley then quickly encompassing the rest of
the region through early afternoon with moderate to heavy snow to
follow. Additional details to come with the early morning forecast
package overnight.

&&

.SHORT TERM (This evening through Saturday)...
Issued at 305 PM EST Fri Dec 12 2025

Rest of This Afternoon...

Some partial clearing will persist for a while, but do expect the
clouds to continue to gradually fill back in.

Tonight...

Clouds will help keep temperatures from falling too much for the
night. A cold front will enter the northwest forecast area late
tonight, potentially dropping temperatures there into the teens by
around 12Z. Otherwise, lows in the 20s can be expected.

Saturday...

The cold front will continue to sink south through the day,
gradually lowering temperatures overall. This front may have enough
forcing for a few snow showers in the northern forecast area in the
morning. However, the main forcing for this event will arrive
mid to late morning into early afternoon from the west.

Forcing from an upper trough and the right rear quadrant of an upper
jet will interact with the moisture across the area to produce
snow. In addition, there will be some frontogenetical forcing and
negative EPV above this forcing. This will lead to some more intense
bands of snow. Will have to also watch out for larger dendritic
growth zones.

There looks to be a sharp cutoff to the forcing across the far
southwestern forecast area.

Will go high PoPs most areas Saturday, mainly during the afternoon,
except for the far southwest where only chance to likely PoPs will
be needed due to the sharp cutoff.

Specific amounts will be a bit tricky for a few reasons. First is
that the banding will produce higher amounts in narrow bands that
can cause variability across even within a county. Second is the
sharp cutoff to the south. If that shifts, either direction, amounts
could change more there than elsewhere. Finally, temperatures will
be falling through the day, increasing the snow ratio. Colder
temperatures early could lead to higher snow amounts due to higher
ratios.

Given all of the above, feel that 3 to 5 inches is the most likely
range of amounts for the majority of central Indiana. Areas near
Seymour may be more of a 1-3 or 2-4 situation, while the far
southwest will be a gradient of less than 1 to around 2. Went with a
Winter Weather Advisory for all but the far southwest 3 counties
given these amounts. Locally higher amounts around 6 inches are
definitely possible in the banded heavier snowfall.

Winds will be higher than the last system, and the snow will become
less dense, making for the potential for some minor blowing snow.

Saturday night...

Snow will likely be ongoing at the start of the period across the
southeast forecast area, but this will quickly end as forcing exits
and high pressure builds in. Temperatures will fall, reaching below
zero for the northwest half or so of the area with near zero
elsewhere.

Winds will remain up with the surface high to the northwest, so wind
chills will fall to colder than -10 for the vast majority of the
area during the night. These cold wind chills will last into Sunday.
Thus, have also issued a Cold Weather Advisory from midnight Sunday
to 1 PM Sunday for all areas.

&&

.LONG TERM (Saturday night through Friday)...
Issued at 305 PM EST Fri Dec 12 2025

After a cold and mostly clear day Sunday, another night of frigid
temperatures is expected Sunday night as the 1040 mb high moves
across and just east of the forecast area. Although winds will be
much lighter than Saturday night, actual air temperatures are
expected to be solidly in the 0 to -10F range across the area.
Wind chills look to be anywhere from -8 to -15 degrees late
Sunday night into Monday morning. Later forecasts may need the
inclusion of another cold weather advisory for Sunday night/early
Monday if wind chills look to be colder than -15 degrees.

In the wake of this weekend storm system a major upper level
pattern change will occur for the rest of the extended forecast
thanks to increasing waa, zonal flow and a deepening long wave
trough off along the west coast. 850 mb temps rise from -10C on
Sunday to +8C on Tuesday. The complicating factor for how quickly
surface high temperatures warm along will be the potential affects
of the snow melt /moistening and cool remaining near surface
layer/ beneath a warming aloft. As a result, the current forecast
highs for Wednesday- Thursday may be quite over inflated. In
addition, patchy dense fog may become a factor during this period,
especially in the initial strongest waa period. Later forecasts
will hopefully have more sensible data (including snow pack depth)
which will be a contributing factor to the duration of snow melt
and delay of warmer temperatures.

By Thursday there is agreement of an approaching shortwave and
precipitation back in the forecast across central Indiana. However,
the degree of precip amounts is still highly in question as
variability exists in the strength of this system given the spread
of the GEFS/Euro ensemble members. In general near to slightly below
temperatures are expected Friday ahead of an associated cold front.

In the wake of this shortwave the zonal pattern will reestablish
itself with waa across the central and much of the eastern conus
ahead of the longwave trough off the west coast. The result will be
temperatures warming back above normal by next weekend. Just beyond
the extended, there is a signal for increasing longwave troughing
over eastern canada. This pattern favors shallow arctic air masses
may develop south setting the stage for one of more weak freezing
precip events with any shortwave trough energy emerging out of the
west. Stay tuned.

&&

.AVIATION (06Z TAF Issuance)...
Issued at 1237 AM EST Sat Dec 13 2025

Impacts:

- MVFR ceilings conditions overnight and into Saturday morning.
- Widespread snow with deteriorating conditions near midday Saturday.
- Poor flying conditions, IFR, with moderate to occasionally heavy
snow Saturday afternoon.

Discussion:

MVFR Clouds will persist overnight as quick NW flow aloft will
remain in place. Abundant lower level moisture is suggested to
remain present overnight, resulting in continued MVFR cigs.

A quick moving upper level clipper will sweep across the TAF sites
on Saturday afternoon and evening. Time heights and forecast
soundings show deep saturation and moisture through the afternoon
hours as the forcing passes. Snow will be expected, reducing
visibility to IFR conditions or worse through the afternoon,
resulting in poor flying conditions. Winds around 10-15 mph will may
allow for blowing and drifting snow, contributing to reduced
visibilities.

Snow will end by 00Z-02Z and very cold air arrives on NW winds.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 11 AM this morning to midnight EST
tonight for INZ021-028>031-035>049-051>057-060>065-070>072.

Cold Weather Advisory from midnight tonight to 1 PM EST Sunday
for INZ021-028>031-035>049-051>057-060>065-067>072.

&&

UPDATE...Ryan
SHORT TERM...50
LONG TERM...Crosbie
AVIATION...Puma
Hazardous weather outlook, Dec 12, 9:11 PM EST, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
911 PM EST Fri Dec 12 2025

INZ021-028>031-035>049-051>057-060>065-070>072-131000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Lawrence-
Jackson-Jennings-
911 PM EST Fri Dec 12 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Secondary roads and untreated surfaces may still have snow cover and
be slick tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A winter weather advisory is in effect from 11 AM EST Saturday until
midnight Saturday night. Snow total accumulations from 2 to 6 inches
are expected with locally higher amounts. Winds gusting to around 20
mph will produce blowing snow through Saturday night.

The coldest conditions of the season are expected late Saturday night
into Sunday morning and again late Sunday night into Monday morning.
A cold weather advisory has been issued for all of Central Indiana
from 12 AM to 1 PM EST Sunday for wind chills between -15 and -20 F.
Actual air temperatures from zero to -10 F are expected Monday
morning, but with lighter winds wind chills may only be between -10
and -15 F.

.SPOTTER INFORMATION STATEMENT...

Snowfall reports would be appreciated Saturday through Sunday morning.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ067>069-131000-
Knox-Daviess-Martin-
911 PM EST Fri Dec 12 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Secondary roads and untreated surfaces may still have snow cover and
be slick tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another round of accumulating snow is expected Saturday afternoon
into Saturday evening. Light snow accumulations will be impactful,
resulting in slippery, snow covered roads and surfaces again.

The coldest conditions of the season are expected late Saturday night
into Sunday morning and again late Sunday night into Monday morning.
A cold weather advisory has been issued for all of Central Indiana
between 12 AM to 1 PM EST Sunday for wind chills between -15 and -20
F. Actual air temperatures from zero to -10 F are expected Monday
morning, but with lighter winds wind chills may only be between -10
and -15 F.

.SPOTTER INFORMATION STATEMENT...

Snowfall reports would be appreciated Saturday through Sunday morning.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Ryan

In the hours before

Local storm report, Dec 12, 11:59 PM EST, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1159 PM EST Fri Dec 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     Snow             Vincennes               38.68N 87.53W
12/12/2025  M3.7 Inch        Knox               IN   Public

            Storm Total.

1000 AM     Snow             3 SW Westfield          40.01N 86.17W
12/12/2025  M1.5 Inch        Hamilton           IN   Public

            Storm Total.

&&

AGM

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 2:48 PM ESTExtreme Cold WarningINDBoone, Carroll, Clay, Clinton, Fountain, Hamilton and 12 more20 hr

Nearby

Winter Storm Warnings in Indiana, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.